New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Linky
New Member


Date Joined Sep 2007
Total Posts : 2
   Posted 9/9/2007 6:38 PM (GMT -7)   
Hi,
I just joined this site, there was some interesting conversation going on. I have been having PVC's since 1996 and have just been dealing with them. This last year they seem to have gotten worse. I went to my cardiologist who put me on toprol xl half tablet of 25 mg. It doesn't seem to have helped a lot. I went to my primary care physician and she suggested I go up on my dose since I have been taking the toprol for 3 months. Does anyone know if this is ok or should I call the cardiologist? By the way, my cardiologist who has followed me thoroughout my ordeal got killed by a drunk driver coming back from vacation just 2 months ago so I haven't went back to the cardio yet. I'm sure they will assign me someone else. But I sure miss him. Does anyone have any suggestions about the PVC's? The docs say they are benign but I seem to get more nervous when I have them and get headaches and nausea when I have them alot. I have had an echo and worn a halter monitor, so I think my heart is pretty healthy but the darn things are so scary and agravating even after all these years. They seem to be getting worse with age, I just turned 42. Has anyone else experienced this?
Linky

DREAMGIRL
Veteran Member


Date Joined Jan 2006
Total Posts : 600
   Posted 9/9/2007 7:19 PM (GMT -7)   
:-)  Hi Linky glad you found this forum. i personally do not have pvc's  but everyone seems to think they are bothersome and scary more than dangerous.  but about the toporol, that is a beta blocker and it lowers your bp and i think it is pretty safe.  50 mg is a pretty standard dose, i could not tolerate it though because i was so tired on it, that is what it might do, my sis is on 50 mg and is fine. just pay attention to how you feel, i do not know how to intelligently expalin it, but it supposedly effects your fight or flight responses by keeping you calmer, it has worked for my sister, an A type 

Linky
New Member


Date Joined Sep 2007
Total Posts : 2
   Posted 9/10/2007 4:48 PM (GMT -7)   
thanks for the response, and I think I will call my cardio before I go up on the dose. My BP is a little on the low side to begin with, I am also a type A and have lots of anxiety. So I take an anti-anxiety medication so it might affect that too.
Linky


tomah
Regular Member


Date Joined Mar 2006
Total Posts : 40
   Posted 9/11/2007 7:18 AM (GMT -7)   
I have lots of PVCs and PACs and have been on Toprol XL 50mg for about 3 years.  I don't think it helps a lot - but it does help some.  It could be your hormones making the PVCs increase --- a lot of women in peri-menopause seem to get palpitations.  I would think it would be safe to try the 50mg for a week or two and see if it helps.

Foggie
Veteran Member


Date Joined Apr 2003
Total Posts : 924
   Posted 9/11/2007 9:12 AM (GMT -7)   
Hi Linky,

You seem to be on a very low dose. I am on 100mg for several years now although I started on 50mg. If the cardiologist felt this to be benign, I would probably allow my primary care doctor to take over. I was exactly your age when I finally went for testing. My pulse was rapid and not too long after that, my bp started rising. If you have faith in your doc, it would probably make sense to allow them to treat this as they should have enough experience and knowlege and can keep a good eye on it all.

As far as making you tired, I know some people experience this and some do not. I may have had some in the very beginning until my body adjusted to it but now I do not notice it.

pusher
New Member


Date Joined Jul 2007
Total Posts : 9
   Posted 9/12/2007 1:52 AM (GMT -7)   
Linky,

Toprol is not classified as an anti-arrythmic. I have been on 200mg of this drug for a year and a half. Toprol along with several other drugs that I take have some anti-arrythmic benefits, but that is not there main function. I also take Digoxin which has more benefits for arrythmias even though it is also not classified as an anti-arrythmic and needs to be monitored pretty closely for toxicity levels.

Toprol makes me very tired and dizzy as it lowers heart rate and BP. I take this drug for different reasons than you probably do. Since a cardiologist prescribed it I would talk a cardiologist before changing the dosage. The other thing you could would be to talk to an Electrophysiologist. A cardiologist is a "plumber" and an electrophysiologist is an "electrician". An EP doctor may be able to help you with the PVC's and may be able to put your mind at ease about them. It is worth a try anyway.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 11, 2017 2:11 PM (GMT -7)
There are a total of 2,904,084 posts in 318,718 threads.
View Active Threads


Who's Online
This forum has 158119 registered members. Please welcome our newest member, mmindc.
407 Guest(s), 12 Registered Member(s) are currently online.  Details
Michelejc, 1005tanner, PeppermintTea, eldonkey, Lady89, mmindc, Mergirl, gumby44, Hardlyrob, Old Mike, OriolCarol, Szabo246